Sertraline abuse – Does Zoloft (Sertraline) Cause Weight

Sertraline abuse – Sertraline side effects weight gain MedHelp

Please talk to your doctor about your concerns. I kept asking him if caused weight gain and he said it depends on the person. Consult your doctor about how to stop taking the medication. Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. If you are concerned about breast cancer risk you may want to contact your health care provider.

Can Prescription Drugs Cause Weight Gain?

These side effects include restlessness, irritability, agitation, dizziness, anxiety, confusion, headache, tiredness, and insomnia. There are a couple of reasons why it's difficult to say that antidepressants cause weight gain. Second, since loss of appetite and weight loss are common symptoms of depression, it's possible that many cases of antidepressant-related weight gain are caused by the depression getting better, not by the medication itself. As long as your health care provider has prescribed you these medications, then he or she thinks this is the best course of treatment for you. A gradual lowering of the dose is recommended to avoid these effects. Your health care provider can provide you with more information about how long your antidepressant treatment will be for. She gets about half her intake from formula, and the other half from breastmilk (both nursing and expressed milk).

Weight Gain Causes LIVESTRONG COM

The empty stomach and other medications should not have caused the effect you had. These medications do take approximately one month to get the full effects from, but you should have more energy and motivation to do things after the first few days. If the nausea continues to be a problem, the doctor may even consider changing your medication. Zoloft (sertraline) may be taken with our without food and should be taken with water. Sertraline affects a chemical in the brain that can become unbalanced and cause depression, panic, anxiety, or obsessive-compulsive symptoms. Some of the most common side effects of sertraline are dizziness, drowsiness, nausea, upset stomach, constipation, weight changes, dry mouth, and sleep problems. Some can increase appetite or make you crave certain types of foods like those high in carbohydrates or fat.

Hidden Causes of Weight Gain Shape Magazine

Also, the same medications can cause weight gain in certain individuals and weight loss in others. For more specific information, consult with your doctor or pharmacist for recommendations based on your specific condition and all current medications. These symptoms should be looked for especially early during treatment and when the dose is adjusted up or down however, people should look for these symptoms on a day-to-day basis, since these changes may be abrupt. Close monitoring by a doctor or healthcare professional and possibly a change in medication may be needed if these symptoms occur.

In very serious cases serotonin syndrome can present like neuroleptic malignant syndrome, which can cause: very high fever, shaking, rigid muscles, confusion, sweating, or increased heart rate and blood pressure. In the past, these supplements contained the herb ephedra, also called ephedrine or ma huang. Products containing ephedra have caused heart conditions, stroke, and death. These two classes of drugs have become so widely prescribed because their side effects are limited compared to some of the older antidepressants. And weight gain can be a common side effect of both of these classes of drugs. Other drugs that have been reported to cause weight gain include diabetes medications (insulin, sulfonylureas, and thiazolidinediones), antihypertensive drugs, certain hormonal contraceptives, corticosteroids, antihistamines, some chemotherapy regimens, and antiretroviral protease inhibitors. For more specific information, consult with your doctor or pharmacist for guidance based on your health status and current medications, particularly before taking any action.

This allows your pharmacist to keep a complete record of all your prescription drugs and to advise you about drug interactions and side effects. Drugs can cause weight gain in several different ways. Other medications may slow down metabolism or cause fluid retention. Some drugs have no effect on weight, while others cause weight gain or weight loss.

There are also drugs that initially cause weight loss and then lead to weight gain with long-term use. These symptoms can include change in mood, irritability, agitation, confusion, anxiety and insomnia. Your doctor can advise you on a tapering schedule. Weight gain or changes in appetite are a side effect that occurs with the use of sertraline.

The feeling of bloatedness can be associated with some of these possible side effects. Side effects to alcohol include: confusion, delirium, dizziness, drowsiness, gastritis, hallucinations, nausea, and vomiting. Alcohol can cause impaired judgment, alertness, and sleeping problems. The listed adverse effects of sertraline involving weight include anorexia, increased appetite and weight gain. As always, talk with your health care provider regarding concerns you have about your medication and possible side effects. You really should have a discussion with the physician about taking this medication throughout the entire pregnancy. Grinding or clenching teeth can cause damage to your teeth and cause pain.

These symptoms occurred particularly upon abrupt discontinuation. Sertraline is indicated to be taken once daily at the same time of day, morning or evening. These adverse reactions were observed particularly upon abrupt discontinuation. According to the prescribing information, drinking alcohol along with sertraline is not recommended.

Generally speaking, if a person chooses to drink alcohol while taking sertraline, he or she should only drink in light amounts. Consult with your healthcare provider to discuss the symptoms that you are experiencing for proper evaluation and diagnosis of the underlying cause. A gradual reduction in the dose, rather than abrupt cessation, is recommended whenever possible. The drug information above is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. No one has a good explanation for how these drugs increase eating.

Before you take the medication, learn about the drug and how much weight people typically gain on it. The increase in serotonin brought about by eating serotonin-producing carbohydrates will increase your energy. After many years on antidepressants it was refreshing to see behaviour related factors other than exercise with an explanation about the links between carbs and serotonin levels. Keep in mind that this is an average statistic and is subject to variation based on other individual factors. I lost a lot of my sense of taste and smell and therefore craved strong flavors and salt. I feel worse than ever on this stupid medicine.

I never get mad at people and have actually been accused of being a very happy go lucky person. My doctor did not warn me about the possible side effects of this medication. I know this medicine causes weight gain but also know it helps the anxiety. I weaned myself off of the drug and stopped completely about two weeks ago. It is very stressful worrying about my weight. I have to chose to live depressed and anxious all of the time or calm and fat. We do not control those third-party services and content.